MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C0825-B
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2020-00928, 3005168196-2020-00929.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coils and a non-penumbra microcatheter.It was reported that the patient had high flow vessels.During the procedure, the physician advanced three ruby coils individually to the target vessel and attempted to form each ruby coil.However, the ruby coils would not form and were re-sheathed.After being re-sheathed, two of the ruby coils were unable to advance out of their introducer sheaths.The physician then re-advanced the third ruby coil, and while placing the ruby coil in the target vessel, the ruby coil formed approximately 70% but flowed back across the splenic artery and past the celiac trunk.Subsequently, the physician decided to re-sheath the ruby coil again; however, it unintentionally detached partially in the microcatheter and partially in the splenic artery.Therefore, the physician flushed the remaining coil out of the microcatheter and into the vessel.No attempt was made to remove the detached ruby coil.The procedure ended at this point.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10261128
Report Number3005168196-2020-00927
Device Sequence Number11504192
Product Code HCG
UDI-Device Identifier00814548018850
UDI-Public00814548018850
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C0825-B
Device Catalogue NumberRBY2C0825
Device Lot NumberF91101
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2020
Initial Report FDA Received Date07/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Date Report Sent to FDA01/01/2005